Alert archive / Montana / Wind Chill Advisories in 2011
Wind Chill Advisory 8, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Feb 8, 2011, 2:14 PM MST. It took effect at Feb 8, 2011, 3:00 PM MST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 2:14 PM MST (21:14 UTC)
- In effect from
- Feb 8, 2011, 3:00 PM MST
- Expired
- Feb 9, 2011, 2:53 PM MST
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS45 KTFX 082114 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 214 PM MST TUE FEB 8 2011 MTZ010>013-044>047-049>051-091300- /O.NEW.KTFX.WC.Y.0008.110208T2200Z-110209T1800Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 214 PM MST TUE FEB 8 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES AND INCREASING WEST-SOUTHWEST WINDS WILL YIELD DANGEROUS WIND CHILL VALUES OVERNIGHT THROUGH WEDNESDAY MORNING. * WIND CHILL VALUES: WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW ZERO CAN BE EXPECTED. * OTHER IMPACTS: LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CHESTER...SHELBY...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
033 WWUS45 KTFX 091040 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 340 AM MST WED FEB 9 2011 MTZ010>013-044>047-049>051-091800- /O.CON.KTFX.WC.Y.0008.000000T0000Z-110209T1800Z/ EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE... GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 340 AM MST WED FEB 9 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES AND INCREASING WEST-SOUTHWEST WINDS WILL YIELD DANGEROUS WIND CHILL VALUES OVERNIGHT THROUGH WEDNESDAY MORNING. * WIND CHILL VALUES: WIND CHILL VALUES OF 25 TO 35 DEGREES BELOW ZERO CAN BE EXPECTED. * OTHER IMPACTS: LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... CONRAD...CHESTER...SHELBY...CUT BANK...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...JUDITH GAP... LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
450 WWUS45 KTFX 091755 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 AM MST WED FEB 9 2011 MTZ010-012-013-044>046-049>051-091900- /O.CAN.KTFX.WC.Y.0008.000000T0000Z-110209T1800Z/ EASTERN GLACIER-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...SHELBY...CHESTER... CONRAD...FAIRFIELD...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE 1055 AM MST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE WIND CHILL ADVISORY. $$ MTZ011-047-092200- /O.EXT.KTFX.WC.Y.0008.000000T0000Z-110209T2200Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 1055 AM MST WED FEB 9 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES AND INCREASING WEST-SOUTHWEST WINDS WILL YIELD DANGEROUS WIND CHILL VALUES THROUGH THIS AFTERNOON. * WIND CHILL VALUES: WIND CHILL VALUES OF 20 TO 40 DEGREES BELOW ZERO CAN BE EXPECTED. * OTHER IMPACTS: LOCALIZED AREAS OF BLOWING AND DRIFTING SNOW WILL CAUSE REDUCED VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
642 WWUS45 KTFX 092153 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 PM MST WED FEB 9 2011 MTZ011-047-092300- /O.CAN.KTFX.WC.Y.0008.000000T0000Z-110209T2200Z/ HILL-BLAINE- INCLUDING THE CITIES OF...HAVRE...CHINOOK 253 PM MST WED FEB 9 2011 ...WIND CHILL ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE DECREASED AND TEMPERATURES HAVE RISEN. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 10:30 AM MST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 8, 10:30 AM MST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1030 AM MST TUE FEB 8 2011 UPDATED AVIATION DISCUSSION .UPDATE... FAIRLY QUIET CONDITIONS ACROSS THE REGION THIS MORNING WITH JUST A FEW AREAS OF LIGHT SNOW ALONG THE ROCKY MTN FRONT AND PARTS OF SOUTHWEST MT AND FLURRIES BEING SQUEEZED OUT OF THE LOW CLOUD DECK FROM GREAT FALLS TO LEWISTOWN. HIGH PRESSURE AT THE SURFACE WILL BE THE DOMINANT WEATHER FEATURE TODAY...WHICH WILL ALLOW FOR CLEAR TO PARTLY CLOUDY CONDITIONS OVER MUCH OF NORTH CENTRAL AND CENTRAL MT...WITH A BIT MORE CLOUD COVER AND ISOLATED SNOW SHOWERS OVER THE SOUTHWEST CORNER OF THE STATE. ONE MORE DAY OF COLD TEMPS TODAY AS HIGHS WILL ONLY REACH THE SINGLE DIGITS FOR THE HILINE AND CENTRAL MT COUNTIES AND TEENS IN THE SOUTHWEST. ONLY ADJUSTMENTS THIS MORNING WERE TO INCREASE CLOUD COVER THRU CENTRAL MT TO BETTER MATCH CURRENT SATELLITE IMAGERY AND ADD SLIGHT MENTION OF SNOW AROUND GREAT FALLS TO ACCOUNT FOR THE FLURRIES THIS MORNING. WARANAUSKAS && .DISCUSSION... TUESDAY THROUGH THURSDAY...THE ACTIVE WINTER WEATHER PERIOD IS COMING TO AN END AND WILL BE REPLACED BY DRY AND RELATIVELY QUIET CONDITIONS FOR THE NEXT FEW DAYS. TEMPERATURES WILL REMAIN COLD THROUGHOUT THE DAY TUESDAY...AND MANY LOCATIONS ACROSS NORTH CENTRAL AND CENTRAL MONTANA WILL PLUNGE BACK BELOW FREEZING AGAIN TUESDAY NIGHT. HOWEVER THE WARMING TREND WILL CONTINUE THROUGH WEDNESDAY AND INTO THURSDAY AS AN UPPER LEVEL RIDGE BEGINS TO MOVE IN OFF THE PACIFIC COAST. LITTLE TO NO SNOWFALL IS EXPECTED ACROSS THE AREA THROUGHOUT THE PERIOD. SOME LIGHT FLURRIES MAY OCCUR THROUGHOUT THE DAY TODAY ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT...BUT OTHERWISE CLEAR SKIES WITH NO PRECIP IS ANTICIPATED. SUK THURSDAY NIGHT THROUGH TUESDAY...A RELATIVELY QUIET PATTERN IS EXPECTED. THE PERIOD WILL START OFF WITH AN UPPER RIDGE UPSTREAM OF MONTANA. THIS RIDGE WILL MOVE THROUGH THE AREA EARLY IN THE WEEKEND. LATER IN THE WEEKEND A WEATHER DISTURBANCE ALOFT IS FORECAST TO MOVE THROUGH. LIKE YESTERDAY THE ECMWF MODEL IS SLOWER WITH THE DISTURBANCE THAN THE GFS MODEL. ON MONDAY RIDGING REDEVELOPS OVER THE NORTHERN ROCKIES. THE RIDGE MOVES EAST OF THE FORECAST AREA ON TUESDAY WITH SOUTHWEST FLOW ALOFT DEVELOPING OVER MONTANA. AS FOR THE CHANCES OF PRECIPITATION..THURSDAY NIGHT THROUGH FRIDAY NIGHT EXPECT DRY CONDITIONS EXCEPT FOR A THREAT OF SNOW OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT. CHANCES OF PRECIPITATION INCREASE OVER THE AREA SATURDAY AND SATURDAY NIGHT DUE TO THE WEATHER DISTURBANCE MENTIONED ABOVE. SNOW IS LIKELY OVER THE MOUNTAINS OF THE ROCKY FRONT WITH A CHANCE OF SNOW FOR SOUTHWEST MONTANA. WITH EXPECTED DOWNSLOPE FLOW THE PLAINS SHOULD STAY MOSTLY DRY. CHANCES OF PRECIPITATION DECREASE ON MONDAY WITH THE UPPER RIDGING. MOISTURE EMBEDDED IN THE SOUTHWEST FLOW SHOULD NOT REALLY INCREASE OVER THE AREA UNTIL MIDWEEK SO KEPT THE CHANCES OF PRECIPITATION ON THE LOW SIDE TUESDAY. THE POTENTIAL FOR HIGH WINDS OVER THE ROCKY MOUNTAIN FRONT FROM FRIDAY INTO THE WEEKEND IS THE MAIN WEATHER CONCERN AND HAVE A RELATIVELY HIGH CONFIDENCE THAT THIS WILL HAPPEN AT THIS TIME. MODELS CONTINUE TO ADVERTISE STRONG FLOW ALOFT DURING THIS PERIOD AND BOTH THE ECMWF AND GFS MODELS TEND TO HAVE STRONGER WINDS THAN WHAT THEY FORECAST YESTERDAY. THE PROBLEM IS THE GFS AND ECMWF MODELS DIFFER ON WHEN AND WHERE THEY FORECAST THE STRONGEST WINDS. AT THIS TIME HAVE LOW CONFIDENCE THAT HIGH WINDS WILL AFFECT THE PLAINS. BLANK && .AVIATION... UPDATED 1800Z. A PERSISTENT AREA OF LOW CLOUDS CONTINUES TO EXIST ALONG THE EAST SLOPES OF THE ROCKIES AND NORTH SLOPES OF THE CENTRAL MT MTN RANGES AS WELL AS INTO SOME OF THE SW MT VALLEYS. CIGS RANGING FROM AROUND 1000 TO 2500 FT AGL WILL CONTINUE TO IMPACT MOST TAF SITES THROUGH THIS AFTERNOON WITH THE EXCEPTION OF THE HVR TERMINAL. ALTHOUGH A FEW BREAKS ARE POSSIBLE THIS AFTERNOON...MVFR CONDITIONS WILL GENERALLY PREVAIL WITH A FEW FLURRIES AND SOME PATCHY FOG ALSO POSSIBLE AT TIMES UNDER THE MOST DENSE PORTIONS OF THE LOW CLOUD-COVER. LOW CLOUDS SHOULD CLEAR OUT THIS EVENING WITH SOME POTENTIAL FOR PATCHY FOG IN THE SW MT VALLEYS. FURTHER NORTH...SW WINDS WILL DEVELOP ALONG THE EAST SLOPES OF THE ROCKIES AND SPREAD EAST OVERNIGHT...WITH GUSTY WINDS ALONG THE IMMEDIATE EAST SLOPES BY WEDNESDAY MORNING. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 9 0 30 15 / 20 0 0 0 CTB 7 -8 28 16 / 20 0 0 0 HLN 14 1 26 12 / 20 10 10 10 BZN 14 -6 22 6 / 10 10 20 10 WEY 15 -19 15 -4 / 10 0 10 20 DLN 14 0 24 7 / 10 10 10 10 HVR 2 -16 19 8 / 0 0 0 0 LWT 11 -6 25 12 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUK LONG TERM...BLANK AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 8, 4:03 AM MST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 403 AM MST TUE FEB 8 2011 MTZ009-010-014-048-091115- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 403 AM MST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WESTERLY FLOW ALOFT IS FORECAST TO INCREASE LATE FRIDAY OVER NORTHERN AND CENTRAL MONTANA AND BECOME STRONG FRIDAY NIGHT. THE FLOW ALOFT WILL CONTINUE STRONG AT TIMES FROM SATURDAY INTO SUNDAY. THERE IS THE POTENTIAL FOR HIGH WINDS AND HIGH WIND HIGHLIGHTS COULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>013-015-044>047-049>055-091115- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 403 AM MST TUE FEB 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 8, 11:25 AM MST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1125 AM MST TUE FEB 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM SNOW 10 W WHITEHALL 45.87N 112.30W
02/08/2011 M12.0 INCH JEFFERSON MT TRAINED SPOTTER
&&
JNSNearby
Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.